Existence and multiplicity results for heteroclinic orbits of second order Hamiltonian systems

Chao Nien Chen, Shyuh Yaur Tzeng

Research output: Contribution to journalArticle

13 Citations (Scopus)


Connecting orbits of nonlinear differential equations have long been studied in the dynamical systems literature, generally in a setting involving perturbations and using a Melnikov function. In this article, we consider a class of second order Hamiltonian systems which possess infinitely many or finite number of equilibria. Using variational arguments and penalization methods, we obtain the existence of multiple heteroclinic orbits joining pairs of equilibria.

Original languageEnglish
Article numberjdeq.1999.3633
Pages (from-to)211-250
Number of pages40
JournalJournal of Differential Equations
Issue number2
Publication statusPublished - 1999 Jan 1


All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this